Colorado, 2007

Hail in Colorado, June 26, 2007

June 26, 2007 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 26, 2:30 PM MST, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT TUE JUN 26 2007

.SHORT TERM...CONVECTION HAS SPAWNED ACRS THE FOOTHILLS DURING THE
AFTN. SWLY STEERING WINDS ARE TAKING THESE CELLS INTO THE FNT RANGE
WHERE THEY HAVE PROMPTLY DIED OFF DUE TO STRONG INVERSIONS ARND H7.
AS DIFFICULT AS IT IS TO BELIEVE AFTER THE MOJAVE DESERT LIKE
WEATHER YESTERDAY...THE POTENTIAL EXISTS FOR A COUPLE OF STORMS IN
THE FOOTHILLS AS PRECIP WATER HAS CREPT UP DURING THE AFTN.  A FEW
MAY EDGE INTO WESTERN SECTIONS OF THE METRO.  DID REMOVE POPS ON THE
PLAINS NORTH OF I-70 AS IT WILL BE TOO STBL TO ALLOW CONVECTION
THERE.  A PUNCH OF MID 30S DWPTS COMING FROM NEBR WONT HELP
EITHER.  DIFFICULT TO DETERMINE EXTENT OF STRATUS TNGT...WL KEEP
MSTLY CLDY GOING FOR URBAN CORRIDOR AND MOST OF THE PLAINS.TMRW...
TEMPS WL BE SOMEWHAT WARMER WITH HIGHS AROUND 80S LCLLY.  FLOW WL
TURN SLY BY AFTERNOON AND AS INVERSIONS MIX OUT ON THE PLAINS...SOME
SVR STORMS MAY BE POSSIBLE NORTHEAST OF DENVER.

.LONG TERM...NO BIG CHANGES THIS TIME AROUND. WARMING TREND INTO THE
WEEKEND AS THE RIDGE POPS UP OVER COLORADO AND COMBINATION OF WEAK
WARM ADVECTION AND SUMMER SUN HEAT UP THE AIRMASS. ON THURSDAY AND
AGAIN FRIDAY TEMPERATURES LOOK MARGINAL FOR CONVECTION SO I WILL NOT
CHANGE WHAT WE HAVE OUT...WITH THE GREATEST CHANCES ALONG THE EAST
SLOPES OF THE MOUNTAINS WHICH COULD HAVE THE MOISTURE/HEAT
COMBINATION AND ENOUGH CONVERGENCE TO OVERCOME WEAK CAPPING. WITH
WINDS ALOFT VERY LIGHT...PROPAGATION WILL MAINLY BE ON OUTFLOW
BOUNDARIES AND LESS LIKELY TO GET AWAY FROM THE TERRAIN. FRIDAY THE
ENVIRONMENT LOOKS LIKE IT WILL START TO DRY AS WELL. STILL...A FAIR
AMOUNT OF MOISTURE SO WHAT STORMS DO DEVELOP COULD BE FAIRLY WET...
ESPECIALLY WEDNESDAY AND THURSDAY EVENINGS.

THEN THE HEAT COMES. LAST COUPLE GFS RUNS HAD SLIGHTLY LOWER
HEIGHTS...WHILE THE ECMWF IS HOLDING STRONG. NO SIGN OF MOISTURE
COMING UP THE BACK SIDE OF THE RIDGE EARLY NEXT WEEK EITHER...JUST
HOT. SOME POTENTIAL FOR THE GRADUAL CREEP OF MOISTURE INTO THE
CENTER OF THE RIDGE...MOST LIKELY ON THE EAST SIDE WHERE THERE WILL
BE SOME NEARBY MOISTURE...BUT THROUGH TUESDAY I WILL LIMIT POPS TO
ISOLATED OVER THE MOUNTAINS. WITH INCREASING CONFIDENCE ON THE
DRYNESS...NUDGED TEMPS UP SUN AND MONDAY...AND IT MAY BE JUST AS
WARM THROUGH THE FOURTH. WITH ANOTHER LONG HOT DRY PERIOD...FIRE
DANGER WILL SPIKE UPWARD AS AREAS THAT HAVE BEEN GREEN DRY OUT...
JUST IN TIME FOR THE FOURTH OF JULY WEEKEND.

&&

.AVIATION...

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/CMG
Hazardous weather outlook, Jun 26, 9:50 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT TUE JUN 26 2007

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1050 AM MDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MUCH COOLER AIRMASS HAS FILTERED INTO THE PLAINS AND URBAN
CORRIDOR...BRINGING A WELCOME RELIEF FROM THE TORRID HEAT OF THE
PAST FEW DAYS.  ABUNDANT CLOUDS AND A STRONG INVERSION WILL HAMPER
THUNDERSTORM DEVELOPMENT ON THE PLAINS...BUT A FEW THUNDERSTORMS
WILL BE POSSIBLE IN THE FOOTHILLS AND ESPECIALLY THE PALMER DIVIDE.
SOME STORMS COULD PRODUCE SOME LARGE HAIL AND HEAVY RAIN IN THESE
AREAS TOWARD EVENING.  ALL STORM ACTIVITY WILL DISSIPATE BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY MAINLY ALONG
THE EAST SLOPES OF THE MOUNTAINS. A FEW OF THE STORMS COULD PRODUCE
HEAVY RAINFALL. ON THURSDAY ENOUGH MOISTURE WILL LINGER FOR A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.  FOR FRIDAY THROUGH
MONDAY A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING
HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE
FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

046/GIMMESTAD

The radar

The Pueblo radar (KPUX), 85 km away, was scanning. The volume nearest the first event began at 03:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
June 26, 8:16 PM MST
Where
Lincoln County, 5.98 mi SW of Boyero
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.870, -103.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32852.